Alert archive / Nebraska / Tornado Warnings in 2005

Tornado Warning 19, NWS North Platte, NE

June 4, 2005Blaine County, Nebraska

NWS North Platte, NE issued this tornado warning at Jun 4, 2005, 5:03 PM CDT for Blaine County, Nebraska. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2005, 5:03 PM CDT (22:03 UTC)
Expired
Jun 4, 2005, 5:30 PM CDT
In force
27 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Blaine County, NE

The radar

The North Platte radar (KLNX), 47 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2005-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2005-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLBF 042203
TORLBF
NEC009-042230-
/O.NEW.KLBF.TO.W.0019.050604T2203Z-050604T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
503 PM CDT SAT JUN 4 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* TORNADO WARNING FOR...
  BLAINE COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 530 PM CDT

* AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES NORTH
  OF DUNNING...OR ABOUT 16 MILES WEST OF BREWSTER...MOVING NORTHEAST
  AT 15 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  RURAL NORTHERN BLAINE COUNTY AT 520 PM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR WESTERN NEBRASKA.

LAT...LON 4206 10022 4175 10021 4194 9969 4208 9973

$$

SPRINGER
1 follow-up statement
000 
WWUS53 KLBF 042219
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
519 PM CDT SAT JUN 4 2005

NEC009-042230-
/O.CON.KLBF.TO.W.0019.000000T0000Z-050604T2230Z/
BLAINE NE-
519 PM CDT SAT JUN 4 2005

...A TORNADO WARNING CONTINUES UNTIL 530 PM CDT FOR BLAINE COUNTY...

AT 515 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED
NEAR DUNNING...OR ABOUT 17 MILES WEST OF BREWSTER...MOVING NORTH AT
15 MPH.

THE TORNADO WILL BE NEAR...
  DUNNING BY 510 PM CDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR WESTERN NEBRASKA.

LAT...LON 4206 10022 4175 10021 4194 9969 4208 9973

$$

SPRINGER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jun 4, 3:30 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 4, 3:30 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 PM CDT SAT JUN 4 2005

.DISCUSSION...
REPORT OF 1.9 INCHES OF RAINFALL FROM THE SUPER CELL ACROSS
NCNTL NEB CAME IN AT 2030UTC. FLOOD WATCH WILL CONTINUE UNTIL 7 PM
FOR PARTS OF NCTNL NEB.

UPPER LEVEL LOW WILL LIFT VERY SLOWLY NORTHEAST TONIGHT AND INTO SD
ON SUNDAY. WRAP AROUND CLOUDS...COOL AIR AND COLD POOL SHOULD BE
ENOUGH FOR SHRA/TSRA ACTIVITY TO CONTINUE ACROSS NRN ZONES THROUGH
SUNDAY AFTN. OVERALL THE ETA12 CONTINUES TO TREND SLOWER WITH THIS
SYSTEM AND EXPECT THIS BIAS WILL CONTINUE.  BY SUNDAY EVENING ALL OF
THE FCST AREA SHOULD BE IN THE CLEAR. IN FACT THE SHORT WAVE
RIDGE AND ASSOCIATED WARM AIR ADVECTION ACTUALLY WORKS INTO SOUTHWEST
ZONES SUNDAY WITH TEMPS RISING INTO THE 80S.

THE FLOOD WATCH CAN BE DISCONTINUED AS TSRA HAVE ONLY PRODUCED 1/2
RAIN TOTALS THIS AFTN AND THE STRATIFORM RAIN IN THE NW PORTION OF
THE FCST AREA HAS BEEN WELL BEHAVED...1/4 INCH OR LESS RAINFALL PER
HOUR.

MONDAY-TUES...MODELS HAVE CONVERGED ON A SHORT HEATWAVE. H1000-500
THICKNESS RISE TO 575-580DM AND H7 TEMPS RISE TO NEAR 12C. MAIN
PROBLEM IS THE ETA12 MOISTURE PHYSICS CONTINUE TO INSIST ON DEWPTS IN
THE 65 TO 70F RANGE WITH VERY HIGH CAPE AND ISOLD TSRA. HAVE
IGNORED THIS FOR NOW. THE MAIN FEATURE IS THE COLD FRONT DROPS
INTO FCST AREA TUESDAY NIGHT AND CHC OF TSRA LOOKS GOOD PARTICULARLY
NORTHEAST ZONES NEAR THE TRIPLE PT OF THE SD SFC LOW.

WEDNESDAY THROUGH SATURDAY...THE GFS/NAM/ECMWF ARE IN EXCELLENT
AGREEMENT. THE SAGA CONTINUES. NOT ONE BUT TWO UA LOWS MOVE INTO THE
INTERMOUNTAIN WEST AND CREEP SLOWLY E/NE/N WARD. THE NAM WITH ITS
VERY MOIST MIXED LAYER SHOWS A SERIES OF MCSS POPPING ACROSS THE CNTL
PLAINS. THIS IS NORMAL FOR THE TIME OF YEAR. SO FCST IS COOLER...70S
TO NEAR 80 WITH CHC TSRA NEARLY EVERYDAY AND NIGHT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH 390 UNTIL 8 PM
CDT...FLOOD WATCH UNTIL 7 PM CDT FOR PARTS OF NCNTL NEB.

&&

CDC
Hazardous weather outlook, Jun 4, 3:33 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT SAT JUN 4 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-051015-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
333 PM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING SOUTH AND
EAST OF A LINE FROM AINSWORTH THROUGH MULLEN AND ARTHUR TO OGALALLA.

THERE IS ALSO A RISK OF ISOLATED TORNADOES SOUTH AND EAST OF A LINE
FROM BARTLETT THROUGH DUNNING...TRYON AND OGALLALA TO IMPERIAL.

IN ADDITION TO THE RISK FOR LARGE HAIL AND DAMAGING WIND AND THE
SLIGHT RISK FOR TORNADOES...THERE IS A RISK OF FLASH FLOODING OVER
CENTRAL AND SOUTHWEST NEBRASKA.

A FRONT AND UPPER LOW WILL MOVE THROUGH WESTERN NEBRASKA TONIGHT.
VERY UNSTABLE CONDITIONS WILL FAVOR SEVERE THUNDERSTORM DEVELOPMENT.
LOW LEVEL WIND PROFILES ARE EXPECTED TO FAVOR SUPER CELL DEVELOPMENT.
IN ADDITION...SATURATED SOILS WILL CONTRIBUTE TO HEAVY RUNOFF IN THE
PATH OF THUNDERSTORMS THAT CROSS THE AREA.

.DAYS TWO THROUGH SEVEN...

ISOLATED THUNDERSTORMS ARE EXPECTED IN NORTH CENTRAL NEBRASKA SUNDAY
AS THE UPPER LOW MOVES OUT ACROSS THE NORTHERN PLAINS. THEN...AFTER A
QUIET PERIOD MONDAY AND TUESDAY...ANOTHER SYSTEM WILL MOVE THROUGH
TUESDAY NIGHT. EXTREME INSTABILITY COULD PRODUCE SEVERE WEATHER AGAIN
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

SPRINGER

In the hours before

Special weather statement, Jun 4, 1:45 PM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
145 PM CDT SAT JUN 4 2005

NEZ025>029-036>038-057>059-069>071-050000-
BLAINE NE-CHASE NE-CUSTER NE-FRONTIER NE-GARFIELD NE-HAYES NE-
KEITH NE-LINCOLN NE-LOGAN NE-LOUP NE-MCPHERSON NE-PERKINS NE-
THOMAS NE-WHEELER NE-
INCLUDING THE CITIES OF...ARNOLD...BREWSTER...BROKEN BOW...BURWELL...
CURTIS...GRANT...HAYES CENTER...IMPERIAL...NORTH PLATTE...OGALLALA...
STAPLETON...TAYLOR...THEDFORD AND TRYON
145 PM CDT SAT JUN 4 2005

...TORNADO WATCH 390 IS IN EFFECT UNTIL 8 PM CDT 7 PM MDT...

THIS WATCH INCLUDE THE FOLLOWING COUNTIES

IN WESTERN AND NORTH CENTRAL NEBRASKA

BLAINE CHASE CUSTER FRONTIER GARFIELD HAYES
KEITH LINCOLN LOGAN LOUP MCPHERSON PERKINS
THOMAS WHEELER

CDC
Local storm report, Jun 4, 1:47 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
147 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TORNADO          4 S KEYSTONE            41.16N 101.59W
06/04/2005                   KEITH              NE   TRAINED SPOTTER

&&

13
Local storm report, Jun 4, 3:22 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
322 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             18 SW TRYON             41.37N 101.19W
06/04/2005  0.75 INCH        LINCOLN            NE   PUBLIC

&&

13
Local storm report, Jun 4, 3:29 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
329 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             18 WSW TRYON            41.46N 101.27W
06/04/2005  0.88 INCH        MCPHERSON          NE   PUBLIC

            1.90 INCHES OF RAIN IN ABOUT 10 MINUTES

&&

13
Local storm report, Jun 4, 3:39 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             16 W TRYON              41.56N 101.25W
06/04/2005  0.75 INCH        MCPHERSON          NE   PUBLIC

&&

13
Local storm report, Jun 4, 4:32 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
432 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             20 S SENECA             41.75N 100.83W
06/04/2005  0.75 INCH        THOMAS             NE   PUBLIC

&&

13

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 9:37 PM CDTFlash Flood WarningLBFFrontier, Hayes, Lincoln3 hr
Jun 4, 12:26 AM CDTFlash Flood WarningLBFFrontier, Hayes, Lincoln6 hr
Jun 4, 1:19 PM CDTSevere Thunderstorm WarningLBFKeith56 min
Jun 4, 1:34 PM CDTTornado WarningLBFKeith26 min
Jun 4, 2:00 PM CDTTornado WarningLBFKeith30 min
Jun 4, 2:26 PM CDTSevere Thunderstorm WarningLBFArthur64 min
Jun 4, 2:45 PM CDTTornado WarningLBFArthur, McPherson45 min
Jun 4, 3:30 PM CDTSevere Thunderstorm WarningLBFMcPherson60 min
Jun 4, 3:56 PM CDTTornado WarningLBFHooker, McPherson33 min
Jun 4, 4:14 PM CDTSevere Thunderstorm WarningLBFLogan, McPherson, Thomas61 min
Jun 4, 5:14 PM CDTSevere Thunderstorm WarningLBFThomas61 min
Jun 4, 5:28 PM CDTTornado WarningLBFBlaine32 min
Jun 4, 5:43 PM CDTSevere Thunderstorm WarningLBFBrown62 min
Jun 4, 5:58 PM CDTSevere Thunderstorm WarningLBFBlaine65 min
Jun 4, 6:27 PM CDTSevere Thunderstorm WarningLBFRock63 min

Nearby

Tornado Warnings in Nebraska, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.